For Any Cancer Diagnosis
Q. I've been on chemotherapy and have noticed a blurriness that comes and goes. Could the chemo be the culprit?
Many patients experience eye issues during cancer treatment. Symptoms may include irritated or dry eyes, tearing, redness, pain, and blurred vision.
First, we urge you to contact your oncologist, who should always be notified about any physical changes you may experience during your cancer treatment. If you can, try to track the timing, severity and duration of your blurriness to see if there are any patterns to report to your doctor.
You may also want to have an ophthalmologist check your eyes to rule out any concerns unrelated to cancer. Some people have other health conditions and take medications that may affect vision, and it’s important to rule out any other factors that might be contributing to your vision blurriness.
The National Cancer Institute offers chemotherapy side effect information that specifically covers possible eye changes during treatment, including that certain types of chemotherapy may clog the tear ducts, leading to blurry vision.